Alert archive / Texas / Lake Wind Advisories in 2021

Lake Wind Advisory 18, NWS Shreveport, LA

May 3, 20214 states

NWS Shreveport, LA issued this lake wind advisory at May 3, 2021, 3:08 AM CDT for 4 states. It took effect at May 3, 2021, 10:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 3, 2021, 3:08 AM CDT (08:08 UTC)
In effect from
May 3, 2021, 10:00 AM CDT
Expired
May 3, 2021, 6:00 PM CDT
In force
8 hr
Issued by
NWS Shreveport, LA
All 48 counties

Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Sabine Parish, LA, Union Parish, LA, Webster Parish, LA, Winn Parish, LA, McCurtain County, OK, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 20 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 8.1 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2021-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2021-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1621 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

673 
WWUS74 KSHV 030808
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
308 AM CDT Mon May 3 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-032300-
/O.NEW.KSHV.LW.Y.0018.210503T1500Z-210503T2300Z/
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
Including the cities of De Queen, Nashville, Mineral Springs, 
Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, 
Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, 
Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, 
Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, 
Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, 
Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, 
Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Idabel,
Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, 
Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, 
Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, 
Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall,
Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, 
Lufkin, San Augustine, Hemphill, and Pineland
308 AM CDT Mon May 3 2021

...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
CDT THIS EVENING...

* WHAT...South winds 15 to 20 mph with gusts up to 25 to 30 mph
  are expected.

* WHERE...Portions of north central and northwest Louisiana, 
  southeast Oklahoma, south central and southwest Arkansas and 
  east and northeast Texas.

* WHEN...From 10 AM this morning to 6 PM CDT this evening.

* IMPACTS...Strong winds and rough waves on area lakes will create
  hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

19
1 follow-up statement
605 
WWUS74 KSHV 031902
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
202 PM CDT Mon May 3 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-032300-
/O.CON.KSHV.LW.Y.0018.000000T0000Z-210503T2300Z/
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
Including the cities of De Queen, Nashville, Mineral Springs, 
Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, 
Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, 
Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, 
Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, 
Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, 
Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, 
Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Idabel,
Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, 
Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, 
Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, 
Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall,
Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, 
Lufkin, San Augustine, Hemphill, and Pineland
202 PM CDT Mon May 3 2021

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...

* WHAT...South winds 15 to 20 mph with gusts up to 25 mph are 
  expected.

* WHERE...Portions of north central and northwest Louisiana, 
  southeast Oklahoma, south central and southwest Arkansas and 
  east and northeast Texas.

* WHEN...Through 6 PM CDT this evening.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this lake wind advisory went out at May 3, 1:10 AM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, May 3, 1:10 AM CDT, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
110 AM CDT Mon May 3 2021

.AVIATION...

For the 03/06Z TAF period, low stratus cigs are quickly advecting
back north at the start of the pd with MVFR conditions expected at
all terminals through much of this morning. Southerly winds will
be increasing through the pd as well with speeds around 10 kts
overnight before increasing to 15-20 kts around 15Z this morning
with higher gusts near 25 kts or more through the afternoon hours.
Sfc heating and boundary layer mixing will allow cigs to scatter
out by around 18Z this afternoon with VFR conditions returning at
all sites. Southerly winds will drop off slightly by 04/00Z with
cu field also decreasing in overall coverage through the evening.

/19/

&&

.PREV DISCUSSION... /issued 1039 PM CDT Sun May 2 2021/

UPDATE...

The minor updates this evening were twofold. First, I adjusted
PoPs to better reflect rain moving out of the region. Additionally,
I adjusted overnight lows to account for current diurnal trends,
as well as the latest high-res guidance.

/44/

PREV DISCUSSION... /issued 212 PM CDT Sun May 2 2021/

SHORT TERM.../This Afternoon through Monday Night/

Upper-air analysis shows an of circulation centered across far
northeast Texas and into southwest Arkansas and southeast
Oklahoma, which can also be seen on satellite imagery. Meanwhile
at the surface, a weak surface low appears to be in northeast TX
with a cold front that extends southward from the low across
eastern Texas. A warm front then extends through east Texas
through central Louisiana and into the central Gulf Coast. Radar
imagery from this afternoon is showing the early morning
convection is beginning to exit our forecast area, with some
lingering showers and thunderstorms across our southern tier of
parishes in Louisiana.

We are also seeing additional showers popping up across east Texas
and northwest Louisiana this afternoon. While the atmosphere is
not currently super favorable for thunderstorm development,
additional heating this afternoon and low-level moisture advection
should yeild some higher instability later this afternoon. With
the increased instability and effective shear around 35 to 40
knots we should see a few stronger thunderstorms begin to develop.
All modes of severe weather will be possible this afternoon,
including damaging winds, large hail and a few tornadoes. The
greatest threat for tornadoes will come as thunderstorms that
develop in the warm sector begin to move towards and interact with
the warm front.

Thunderstorms will begin to come to an end from west to east late
this evening before clearing the area around midnight tonight. Dry
conditions will then prevail across the region for tonight and
into much of the day Monday. Look for low temperatures tonight to
range from the mid to upper 60s across the area. Clouds will
generally clear across the area tonight, however, this will be
brief as clouds will gradually build back in with overcast skies
across the area by Monday morning. Monday will be the warmest day
of the upcoming week with afternoon highs climbing into the upper
80s to lower 90s across the area.

Heading into Monday afternoon/evening, an upper-level trough will
begin moving eastward from the Rocky Mountains and into the
Southern Plains. An associated cold front will kick through our
area late in the day Monday and Monday night and continue into
Tuesday. Thunderstorms are expected to develop near or along the
cold front as it moves through the area. Moderate instability and
steep lapse rates along with strong shear will support the
potential for large hail for areas near and north of I-30 where
the SPC currently has drawn a Slight Risk for severe
thunderstorms. With an ongoing threat for severe weather today and
this evening, we will continue to watch the trends for what we
will call round two of severe weather and provide more updates
with the next forecast package. /33/

LONG TERM.../Tuesday through Sunday/

We will be dealing with the effects of a longwave trough across the
Southern Plains to begin the long term and this could have some
complications associated with it as it pertains to severe weather on
Tuesday. While explicit details are far from certain attm, what does
appear to be certain is there should be plenty of instability ahead
of a cold front in association with this trough across at least the
southeast half of our region to go along with the upstream forcing
with the trough itself. At this time, SPC has placed our eastern
third in a Slight Risk for severe thunderstorms and the timetable
for this appears to be late Tuesday Morning through Tuesday
Afternoon but if the trough were to slow just a little, thus
allowing for more instability, then more of the Four State Region
would come into play for strong to severe thunderstorms on Tuesday
so will watch the timing of this next trough closely.

Strong cold air advection will be in place initially behind this
cold front for Tue Night into Wed with pleasant temperatures for the
first week of May expected. Another trough will enter the Southern
Plains on Thursday but there should not be enough returning moisture
for precipitation associated with this trough but there will be a
strong cold front associated with this trough that will usher in a
reinforcing shot of cooler and drier air to get us through the end
of the work week. Could see overnight lows Thu Night into Fri
Morning in the 40s across our northern zones given the strength of
this airmass.

Strong ridging aloft will commence across the Intermountain West and
into the Great Plains for Thu Night into Friday but that trough
appears to break down quickly with vigorous west to east nearly
zonal flow for next weekend. Will need to watch for disturbances
embedded in this flow as we should see low level moisture return
that will be significant enough for the mention of slight chance
pops on Sat and low end chance pops on Sunday with a return to more
normal May temperatures as well.

13

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  90  70  80  57 /   0  30  70  10
MLU  89  71  81  59 /  10  20  70  20
DEQ  88  64  76  51 /  10  40  40   0
TXK  89  68  78  55 /   0  40  50   0
ELD  89  68  80  54 /   0  30  70  10
TYR  89  67  77  54 /   0  30  40   0
GGG  88  67  77  54 /   0  30  60  10
LFK  89  68  80  57 /   0  30  70  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

19/33/13
Hazardous weather outlook, May 2, 11:10 AM CDT, 15 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1110 AM CDT Sun May 2 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-031200-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1110 AM CDT Sun May 2 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Widely scattered to numerous thunderstorms will continue across
the Four State Region through at least the early evening hours
with the higher chances likely across portions of South Central
Arkansas and Northeast Louisiana. There is a conditional threat
for a few strong to severe thunderstorms later this afternoon into
the evening hours across portions of Northern Louisiana and South
Central Arkansas before the precipitation ends. In addition to the
severe thunderstorm threat, locally heavy downpours will accompany
this precipitation today.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Monday will see a brief break from active weather until storms
return late Monday night into Tuesday with an increasing threat of
severe thunderstorms along and ahead of a cold front. Damaging
winds appear to be the most likely threat with this line, but all
modes of severe weather, including tornadoes could be in play. In
addition, heavy rainfall may pose a flash flooding threat.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters may be needed later today into this
evening. Please relay any information about observed severe
weather to the NWS while following all local, state, and CDC
guidelines.

13

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 9:16 AM CDTRiver Flood WarningSHVSabine, San Augustine14 hr

Nearby

Lake Wind Advisories in Texas, 2021Lake Wind Advisories in Louisiana, 2021Lake Wind Advisories in Arkansas, 2021Every lake wind advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.